Alert archive / Puerto Rico / Flash Flood Warnings in 2013
Flash Flood Warning 35, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 6, 2013, 2:27 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2013, 2:27 PM CDT (19:27 UTC)
- Expired
- Oct 6, 2013, 4:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 27 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
669
WGCA52 TJSJ 061927
FFWSJU
PRC127-139-062130-
/O.NEW.TJSJ.FF.W.0035.131006T1927Z-131006T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
327 PM AST SUN OCT 6 2013
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
SAN JUAN
TRUJILLO ALTO
* UNTIL 530 PM AST
* AT 322 PM AST...U.S.G.S. RIVER SENSORS INDICATE THAT THE RIO
PIEDRAS IS NOW OUT OF ITS BANKS AND CONTINUES TO RISE SLOWLY. IN
ADDITION...MODERATE TO LOCALLY HEAVY RAIN IS EXPECTED TO AFFECT
AREAS IN AND AROUND THE RIVER FOR THE NEXT HOUR OS SO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1838 6608 1839 6602 1831 6597 1832 6608
$$
JJA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
425
WGCA72 TJSJ 062122
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
522 PM AST SUN OCT 6 2013
PRC127-139-062130-
/O.EXP.TJSJ.FF.W.0035.000000T0000Z-131006T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN PR-TRUJILLO ALTO PR-
522 PM AST SUN OCT 6 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM AST FOR TRUJILLO
ALTO AND SAN JUAN MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED OR MOVED AWAY. U.S.G.S. RIVER SENSORS INDICATE THAT
THE RIO PIEDRAS IS NOW BELOW FLOOD STAGE AND RECEDING. NO
SIGNIFICANT ADDITIONAL RAINFALL IS EXPECTED ACROSS THESE AREAS AT
THIS TIME. THEREFORE THE FLASH FLOOD ADVISORY WILL BE ALLOWED TO
EXPIRE.
LAT...LON 1838 6608 1839 6602 1831 6597 1832 6608
$$
JJA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 1:47 PM CDT, 40 minutes earlier.
Area forecast discussion, Oct 6, 1:47 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 247 PM AST SUN OCT 6 2013 .DISCUSSION...NOT QUITE AS MUCH CONVECTION IS CURRENTLY ON THE LOCAL ISLANDS AS ANTICIPATED. BUT CLOUDS ARE STILL LIMITED ENOUGH SO SOME SURFACE WARMING AND RESULTING INSTABILITY STILL POSSIBLE. LITTLE WIND FLOW BELOW 300 MB SO MOST SHOWERS WILL STAY INLAND. TROPICAL WAVE CURRENTLY IN EASTERN CARIBBEAN AND ANOTHER JUST EAST OF LESSER ANTILLES WITH A SURGE OF DEEP TROPICAL MOISTURE... 2.51 INCHES OF PRECIPITABLE WATER ON 12Z SOUNDING AT GUADELOUPE (TFFR). STILL...LIMITED CONVECTION IS ASSOCIATED WITH THESE FEATURES. GFS SHOWS HIGH 1000-700 MB THETA-E (OVER 340K) ARRIVING INTO ST. CROIX TONIGHT AROUND MIDNIGHT...ENOUGH FOR AT LEAST SCATTERED SHOWERS/THUNDER...THEN DAYTIME HEATING SHOULD BE ENOUGH OVER PR LATER ON MON FOR NUMEROUS CATEGORY ACROSS THE MAINLAND. GIVE OR TAKE A TENTH OF AN INCH...PRECIPITABLE WATER TO REMAIN CLOSE TO 2 INCHES FOR THE NEXT WEEK. BUT WESTERLY WINDS AT UPPER JET LEVEL WILL KEEP THE TROPICAL ATLANTIC RATHER QUIET. WILL HAVE TO WATCH TO SEE IF UPPER LEVEL DIVERGENCE WILL BE ENOUGH THIS WEEK TO CAUSE ANY SIGNIFICANT FLOODING THREAT. SO FAR...THAT APPEARS TO BE A NO. && .AVIATION...VFR CONDITIONS EXPECTED ACROSS TAF SITES UNTIL 06/19Z. AFTERNOON CONVECTION WILL BRING VCSH THEN TSRA TO TJMZ AND TJBQ FROM 06/19Z UNTIL AROUND 06/21Z REDUCING VIS AND VRB WINDS. VCSH/VCTS IS POSSIBLE AT TJSJ AND TJPS AFTER 06/18Z UNTIL AROUND 06/22Z. THROUGH THE FORECAST PERIOD...LOW LEVEL WINDS WILL BE BETWEEN 5-10 KTS AND SHIFTING FROM SOUTH TO SE. && .MARINE...RATHER TRANQUIL CONDITIONS WILL CONTINUE NEXT SEVERAL DAYS WITH GENTLE TO MODERATE TRADE WINDS AND CORRESPONDING LOW SEAS. BUT WIND/SEAS WILL BOTH BE LOCALLY HIGHER IN SOME OF THE THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 88 78 88 / 20 50 10 30 STT 78 89 79 89 / 40 40 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 02/54
Hazardous weather outlook, Oct 6, 5:52 AM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 652 AM AST SUN OCT 6 2013 AMZ710>745-PRZ001>013-071100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 652 AM AST SUN OCT 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH NORTHWEST OF THE REGION AND A MOIST AND UNSTABLE LOW LEVEL WIND FLOW WILL COMBINE WITH A SLOW MOVING TROPICAL WAVE APPROACHING TO THE REGION TODAY TO PROMOTE THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ACROSS EASTERN SECTIONS OF PUERTO RICO LATE THIS MORNING AND ACROSS WESTERN AND INTERIOR PUERTO RICO THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BECOME STRONG ENOUGH TO PRODUCE LOCALIZED FLOODING...LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON MONDAY...PARTICULARLY ACROSS WESTERN INTERIOR AND NORTHERN PUERTO RICO. LOCALLY HEAVY RAINFALL AND LIGHTNING ARE EXPECTED...ALONG WITH SOME LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING AND STRONG WINDS. AMZ715-725-VIZ001-002-071100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 652 AM AST SUN OCT 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH NORTHWEST OF THE REGION AND A MOIST AND UNSTABLE LOW LEVEL WIND FLOW WILL COMBINE WITH A SLOW MOVING TROPICAL WAVE APPROACHING TO THE REGION TODAY TO PROMOTE THE DEVELOPMENT OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PARTS OF THE LOCAL ISLANDS TODAY AND TONIGHT. SOME OF THESE STORMS MAY BECOME STRONG ENOUGH TO PRODUCE LOCALIZED FLOODING...LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON MONDAY ACROSS PARTS OF THE REGION. LOCALLY HEAVY RAINFALL AND LIGHTNING ARE EXPECTED...ALONG WITH SOME LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINS AND STRONG WINDS.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:03 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.